Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 20, 2020, 4:17 AM EDT for Alger County, Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 4:17 AM EDT (08:17 UTC)
- Expired
- Jul 20, 2020, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WHUS43 KMQT 200817 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 417 AM EDT Mon Jul 20 2020 MIZ006-201600- /O.NEW.KMQT.BH.S.0004.200720T0817Z-200720T1600Z/ Alger- 417 AM EDT Mon Jul 20 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...Until noon EDT today. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Voss
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 4:13 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 20, 4:13 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Marquette MI 413 AM EDT Mon Jul 20 2020 .SHORT TERM...(This evening through Monday) Issued at 258 PM EDT SUN JUL 19 2020 The big story today has been the winds that have been observed across the region. So far today's winner is KCMX, which clocked in at 41 mph. Widespread gusts of ~20 have been reported with some 30s here and there. The dry air and subsidence has been observed on multiple satellite products today, including the GOES 16 Airmass RGB and water vapor channels. Enhancement associated with a passing shortwave and steep low level lapse rates have resulted in some Cu developing in the region. Some of the WRFs and CAMs are queuing in on some afternoon light showers popping up in the central highland region of Upper Michigan as the shortwave moves through, perhaps enhanced by some localized low level convergence. Otherwise, the pressure gradient should relax this evening as surface low pressure over Ontario lifts toward James Bay and high pressure builds in. Models are still progging on a period of 6-8mb/6hr pressure rises this evening over the central portions of Lake Superior, so opted to maintain the gale warning and small craft advisories through the original end times. Overall, as this pressure-delta moves east tonight, the core of higher winds should shift east and be primarily over the eastern half of Lake Superior, the eastern lakeshores and down on the Bay. Given the easing of the winds, partly cloudy skies and drier airmass over the area, overnight lows should dip into the 50s for most with some isolated high 40s possible in the interior west. High pressure will settle over the region tomorrow with light gradient flow, generally from the north to northwest. This will keep the forecast area a little cooler then we've seen recently and highs in the low to mid 70s are expected inland, with some 60s by the Lake Superior shoreline east of Marquette. Highs should be realized in the early afternoon by the lakeshores owing to the lake breeze setting up. .LONG TERM...(Tuesday through Sunday) Issued at 412 AM EDT MON JUL 20 2020 Seasonable conditions are expected to prevail through much of the work week, with high temperatures progged to be mostly in the 70s and overnight lows in the 50s. Enjoy the seasonable temperatures while they're here, later this week and through the weekend upper- level ridging once again becomes established across the heart of the CONUS, extending northward into the western Great Lakes region. This will favor the return of above normal temperature as daytime highs may climb into the upper 80s and lower 90s at times over the weekend. Increasing humidity levels also appear likely as the heat builds this weekend. Did make some major changes to the NBM PoPs as they appeared far too aggressive with precipitation chances this upcoming week. The next best chance for precipitation appears to be delayed as high pressure is slower to vacate the Upper Peninsula on Tuesday. As a result, did push PoPs back with showers and a few thunderstorms arriving by mid- day across the west half of Upper Michigan and spreading eastward throughout Tuesday afternoon and night as shortwave energy tracks across the region. Shear won't be a problem, but updrafts will likely struggle given the lack of steeper lapse rates aloft, along with the lack of good instability. Thus do not anticipate severe weather with this next round of precipitation. On Wednesday, did maintain chances for showers as the 850mb low looks to track over head with a pocket of cooler air aloft as the shortwave continues to push east across the region. This will favor the potential for diurnally driven showers, mostly inland from Lake Superior. At this time not expecting any thunderstorm development given the strong capping that looks to remain established around 10kft, limiting the production of ice (and thus lightning). Wednesday night into Thursday, high pressure pushes east across the region as the aforementioned upper-level ridge builds north across the Upper Mississippi Valley and we remain under northwest flow aloft. This will favor a dry period of weather for Thursday and much of Friday. During this time period did remove a good chunk of the NBM PoPs, as they were not representative of the pattern across the region and overall large-scale subsidence expected to be in place. Model-to-model consistency with Thursday through the first half of Friday remaining dry, further boosting confidence in this removal of PoPs. From late Friday into early next week, upper-level ridging builds into the region with a number of shortwaves progged to track along the northern periphery. These waves of energy will likely produce additional ridge rollers/MCS activity, but the question is when and where will they track. It does look like we will get into the storm track at times late Friday into early next week. Do expect breaks in between the different rounds of convection, but given the uncertainty in track and timing of these waves did opt to keep the prolonged chances for PoPs during this time frame. As we get closer, expect thunderstorm chances to be refined. Depending on how much instability can build this far north, we could see more severe weather and heavy rain during this time frame. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 141 AM EDT MON JUL 20 2020 MVFR cigs at CMX and IWD should scattered out by around 09z. Could be some high MVFR conditions overnight at KSAW that will go to VFR late tonight. Expect light lake breeze winds to develop during the day on Monday. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 258 PM EDT SUN JUL 19 2020 Strong westerly to northwesterly winds are expected to continue across Lake Superior this afternoon and into the evening hours. As the pressure gradient shifts east and generally relaxes, the core winds should weaken. Winds are still progged to be ~20kts by tomorrow early morning in the east, but should continue to relax below 20kts by early afternoon. High pressure will keep winds light until late Tuesday, when low pressure is expected to move through the region late Tuesday into Wednesday. With this system, some thunderstorms will be possible Tuesday afternoon and and period of easterly winds near 20kts before the winds shift north. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...Ritzman AVIATION...Voss MARINE...JP
Hazardous weather outlook, Jul 19, 3:48 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Marquette MI 348 PM EDT Sun Jul 19 2020 MIZ001-003-201200- Keweenaw-Northern Houghton- 348 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Tonight West to northwest winds are expected to gust as high as 45 mph over the Keweenaw Peninsula into this evening. See the latest Wind Advisory statement for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not needed at this time. MIZ002-004-005-007-009>014-084-085-201200- Ontonagon-Baraga-Marquette-Luce-Gogebic-Iron-Dickinson-Menominee- Delta-Southern Schoolcraft-Southern Houghton-Northern Schoolcraft- 348 PM EDT Sun Jul 19 2020 /248 PM CDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible Tuesday afternoon and evening for south central Upper Michigan and a few thunderstorms are also possible Friday into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not needed at this time. MIZ006-201200- Alger- 348 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight A high swim risk is in effect into the evening hours for the Lake Superior beaches of Alger County. See the latest Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday A high swim risk is expected into the morning hours on Monday for the Lake Superior beaches of Alger County. A few thunderstorms are possible Friday into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-201200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 348 PM EDT Sun Jul 19 2020 /248 PM CDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight West to northwest gales to 35 knots are expected over central Lake Superior into early this evening. See the latest Marine Weather Message and Open Lake Forecast for further details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Friday into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-201200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 348 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Tuesday evening and also Friday into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.